MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH CRUCIFORM SCREWDRIVER SHAFT; SCREWDRIVERS

OBERDORF SYNTHES PRODUKTIONS GMBH CRUCIFORM SCREWDRIVER SHAFT; SCREWDRIVERS
Catalog Number 314.465
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The inspection has shown that two flanks of the cruciform screwdriver tip are broken off.The broken off parts were not returned for evaluation.Besides, the instrument presents normal signs of use.The relevant dimensions cannot be verified due to damage incurred.The complaint condition is confirmed as two flanks of the cruciform screwdriver tip are broken off.This production lot (h259812) was manufactured in april 2017 according to the specification.The parts conformed to dimensional specifications at the time of manufacturing and passed inspection requirements with no non-conformities reported.There were no issues during the manufacture of this product that would contribute to this complaint condition.The damage occurred is determined to be post production/acceptance criteria's.Based on the provided information ¿ damage noted during loan kit inspection.We are not able to determine the exact cause of this occurrence.However, it is most likely that any unintended excessive forces during usage such as providing torque with improper alignment have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.The root cause was identified during the performed evaluation and therefore the in the investigation flow listed remaining investigation steps are not required.Device history lot: manufacturing location: supplier - (b)(4) / inspected, packaged and released by: (b)(4), release to warehouse date: 25-apr-2017.Part number: 314.465, cruciform screwdriver shaft, lot number: h259812, (non-sterile).This lot met all dimensional, visual and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on an unknown date, the end of the screwdriver was snapped off.This was reported by the loan kit technician during loan kit inspection.No further information can be obtained as the case was not reported by the customer.This report is for one (1) cruciform screwdriver shaft.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: picture review: narrative (cruciform tip broken) could be verified from provided picture.G4: the incorrect g4 date was inadvertently utilized in initial medwatch.The correct date is august 29, 2019.  device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CRUCIFORM SCREWDRIVER SHAFT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key9119294
Report Number8030965-2019-68686
Device Sequence Number16792276
Product Code HXX
UDI-Device Identifier07611819710900
UDI-Public(01)07611819710900
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number314.465
Device Lot NumberH259812
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer09/26/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date10/16/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1